Computation of k1via mennicke symbols

Research output: Contribution to journalArticlepeer-review

12 Scopus citations

Abstract

For any ring A, the group K1A is filtered by the Whitehead determinants of invertible matrices over A of different sizes. We want to compute the corresponding graded group (especially the highest degree non-zero term) in terms of symbols which generalize Mennicke's symbol. In particular, we generalize the Bass-Milnor-Serre result which presents SK1A of a Dedekind ring A via the Mennicke symbol, to an arbitrary commutative ring A satisfying the Bass second stable range condition. As an application, SK1is computed for some rings of continuous functions. Some of our theorems are partially known, but we have often weakened hypotheses, using stable range conditions rather than Krull dimension (having in mind applications to rings of continuous functions).

Original languageEnglish (US)
Pages (from-to)611-656
Number of pages46
JournalCommunications in Algebra
Volume15
Issue number3
DOIs
StatePublished - Jan 1987

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory

Fingerprint Dive into the research topics of 'Computation of k<sub>1</sub>via mennicke symbols'. Together they form a unique fingerprint.

Cite this